I was just diagnosed with hypothyroid. I started synthroid but had horrible headaches, so doctor lowered my dose but still have horrible headaches. Now doctor thinks I might allergic to fillers in the generic synthroid and is going to put me on the non-generic to see if the headaches stop.
Fitness Minutes: (484,275) Posts: 131,909 3/17/09 9:56 A
I am on synthoid for the last two weeks and for the first hour after taking it I feel sick to the point of pucking. When I wake up, I have a pounding headache that takes forever to disappear. I have a call into my doctor about it now and waiting to see what he says.
Everybody tells me that they would love to knit, but they don't have time. I look at people's lives and I can see opportunity and time for knitting all over the place. The time spent riding the bus each day? That's a pair of socks over a month. Waiting in line? Mittens. Watching TV? Buckets of wasted time that could be an exquisite lace shawl. ~Stephanie Pearl-McPhee, At Knit's End: Meditations for Women Who Knit Too Much A true friend reaches for your hand but touches your hea
I am on 125 of Synthroid, and did not have headaches at any point. But then again everyone is different, indeed none of us are the same. . . . I would talk to my doctor and see what he thinks first of all.
Edited by: KAREN-1328 at: 3/13/2009 (23:37)
Proverbs 29:1-18 "Where there is no vision, the people perish '" (v.18, AV)
I had headaches every evening for 7 years thought it was something I would have to live with. I started to also have severe foot pain and hand pain. I was told nothing was wrong with me. I did research on my own and ended up taking Armour after talking to my Dr. No headaches my mind was clearer I had been complaining for years about not feeling quite right and I stopped gaining weight. A side affect that not all pharmacy will tell you about. Mine did the weight gain was slow so I didn't think it was related. I only had to go through three changes and that was because my Dr. started with a conservative amount. I'm happy now.
Use you didn't offend anyone but sometimes we pass along information to each other in order to educate. Docs don't know everything unfortunately and sometimes it is up to us to educate them. That's how synthroid has the lion's share of the market....they've passed along misinformation.
If you get stressed out eat some catnip and go to sleep
“Many of life's failures are people who did not realize how close they were to success when they gave up.” Thomas Edison
If you soap or make bath/body/candle products join us at the soapers and chandlers sparkteam!
The Seven Dwarves of Hypothyroidism: Itchy, *itchy, Sweaty, Sleepy, Bloated, Forgetful and Psycho
Hi Lusks! I was just diagnosed too. I've been on Levothyroxine for one week and two days. I had awful headaches the first week. They're not so bad now, but I'm also taking Clariton D for my sinus and allergies. To begin with all I wanted was to sleep. Now it seems like I can't. I wake up each night around 3 am and can't get back to sleep. However, I am starting to feel more energetic during the day. Hopefully it will get better for both of us newbies!
I didn't mean to offend anyone with my comments about Armour. I have had doctors tell me that there are slight inconsistencies from batch to batch and they won't prescribe it because of that reason. I won't work with those doctors. I love my Armour and I dare anyone to take it away from me!
Hi Everybody! I'm new to Spark and new to this group. I was diagnosed w/hypothyroidism in Apr 08. It has taken until now for them to figure out the correct dosage and get me up and going. Initially, they put me on Synthroid. For 3 days (until my next dr appt) I took the medication and laid on the couch all day long. I had a headache so severe I felt like the top of my head would explode. My doc took me off of it immediately and put me on Armour. Armour has problems in that it is derived from animal thyroid (making it a somewhat natural product) and is difficult to control consistency. One batch made may be stronger/weaker depending upon the animals from which they came. With that said, there is no way I will ever take Synthroid again! I would rather deal with the slight ups and downs than the splitting headaches. It doesn't sound as if your reaction was as strong as mine, but keep in mind that it is not something with which you have to live. At Thanksgiving we were visiting my MIL and I got sick. She managed to get me in to see her endocrinologist who didn't like the Armour, or the Estroil that I take, but after examining me determined that it is working for me. When I explained my headaches after taking Synthroid he actually pulled out a manual of side effects and said that headaches are not listed! Just because they aren't 'listed' doesn't mean it doesn't happen and don't let your doctor or any one else convince you that you are wrong or crazy. Watch and see when your headaches develop in relation to when you take you medication and when the headache wears off. I take my medicine at 3am. That is approx 5 hrs after my last meal and 5 before breakfast. It has time to be fully absorbed and doesn't interfere w/any of my morning activites. You may need to have your Thyroid levels tested again in order to adjust your medication to the proper level you now need. Good Luck! I know it is a hard road to travel, but there IS light at the end of the tunnel.
When I first started on the medication it did not cause headaches. However after several months I did start getting headaches but only because my dosage was too high. I think in the side effects from the pharmacy it does list headaches, but I can't remember if it says it might go away in a couple of weeks or if you should call your dr.
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.